| Model Number |
QC-2-4-3D |
| Medical Device Problem Codes |
Break (1069); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/16/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The axium implant coil pushwire was returned and found to be broken into 3 segments.The first segment was found to be kinked at ~4.1cm, broken at ~7.3cm from proximal end and broken at break indicator.The second segment was found to be bent at ~81.0cm from broken proximal end, kinked at ~115.2cm, ~130.5cm from broken proximal end and broken with release wire protruding from broken distal end ~145.0cm from broken break indicator.The third segment was found to be broken and kinked at ~34.0cm from distal end.The implant coil was found to be detached and not returned.Under the microscope, the coin was not found to be located against the lumen stop, and the shield coil was found to be present.It is likely that the damages to the axium implant coils occurred during the attempt to push the coils through the echelon-10 micro catheter against the reported resistance.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that an axium coil became stuck in the hub of a microcatheter.The devices were replaced with medtronic devices to complete the procedure.No patient injury was reported as a result of the event.The coils were reported to have been pushed smoothly out of the introducer sheaths and the sheaths were seated securely in the hub of the microcatheters.The coil was returned and the pushwire was observed to be separated.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was noted that the devices were badly damaged due to them being stuck.